MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC SCREWDRIVER

MEDTRONIC SOFAMOR DANEK USA, INC SCREWDRIVER
Catalog Number 5484336
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that patient with pre-operative diagnosis of lumbar canal stenosis and spondylolisthesis underwent posterior lumbar interbody fusion at l4/5 on (b)(6) 2019.Intra-op, the tip of the reduction set screw breaker broke off and got stuck in the set screw.The tip of the product broke during final tightening and remained in the set screw.The set screw was removed, and new set screw was opened and used with another driver.It was confirmed that there was no foreign substance after checking visually and with the images and x-ray.There was a delay of less than 60 mins in procedure time as a result of alleged event.There were no patient complications as a result of alleged event.Reportedly, there was squeaking sound when final tightening was performed.
 
Additional Manufacturer Narrative
Product analysis: visual and optical examination confirmed approximately 3mm of instrument tip has been broken off, consistent with interface during usage.Fracture surface analysis revealed a fairly flat fracture surface and circular material movement.This type of damage is consistent with torsional overload.If information is provided in the future, a supplemental report will be issued.

Brand Name
SCREWDRIVER
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key9283885
Report Number1030489-2019-01278
Device Sequence Number13484627
Product Code HXX
UDI-Device Identifier00613994946591
UDI-Public00613994946591
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5484336
Device Lot NumberFA15C015
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2019
Initial Date Received by Manufacturer 10/08/2019
Supplement Date Received by Manufacturer03/23/2020
Initial Report FDA Received Date11/06/2019
Supplement Report FDA Received Date03/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR